DOI 10.1016/j.genhosppsych.2014.03.009
Cycloserine-induced psychosis in a young female with drug-resistant tuberculosis.
Аннотация
OBJECTIVE
To report a case of cycloserine-induced acute psychosis in a young female while on second line antitubercular treatment (ATT) for tubercular meningitis.
METHOD: Case report.
RESULTS
A 20-year-old female, known case of tubercular meningitis on ATT since 8 months, presented with a 10-days history of headache, vomiting, and photophobia. A provisional diagnosis of drug-resistant tuberculosis was made, and second-line ATT including cycloserine (750 mg/day) and levofloxacin (750 mg/day) was added. Three days after the start of cycloserine and levofloxacin, the patient developed psychosis with delusions and hallucinations. Since the patient was on several drugs with potential to cause psychotic reaction, we considered a provisional diagnosis of drug-induced acute psychosis. Two days following cycloserine withdrawal, the patient improved significantly, and on the third day, she was absolutely normal with disappearance of psychotic symptoms.
CONCLUSION
Our case highlights the importance of awareness regarding psychiatric adverse events of antitubercular agents and the reversible nature of the adverse events on drug withdrawal. We also suggest that caution should be exercised while administering cycloserine in MDR-TB patients because of a higher risk of psychiatric adverse events.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.